Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 27, 2009, 4:46 AM CDT for Concho County, McCulloch County, San Saba County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 4:46 AM CDT (09:46 UTC)
- Expired
- Apr 27, 2009, 10:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Concho County, TX, McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 4:24 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 27, 4:24 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 424 AM CDT MON APR 27 2009 .SHORT TERM... ONGOING SVR WX/HVY RAIN EVENT ACROSS WC TX AS UPPER LEVEL DISTURBANCE INTERACTS WITH A VERY MOIST AIR MASS GENERATING NUMEROUS TSTM ACTIVITY ACROSS CWA. SVR WATCH 197 IN EFFECT UNTIL 10AM FOR ENTIRE CWA. WILL ISSUE FLASH FLOOD UNTIL 18Z/1PM FOR ALL OF CWA...EXCEPT BIG COUNTRY DUE TO PREVIOUS RAINFALL AND ADDITIONAL EXPECTED FOR TODAY. ALTHOUGH SRN (I-10) AREAS ARE RAIN FREE AT THIS TIME...SHORT TERM MODELS ARE INDICATING ANOTHER POSSIBLE SHORTWAVE MOVING NE OUT OF NE MEX INTO THE FCST AREA INTO MIDDAY THROUGH THE SW UPPER FLOW. BY TONIGHT MAIN SURGE OF ACTIVITY ASSOCIATED WITH UPPER LEVEL SYSTEM SHOULD BE NE OF FCST AREA...BUT COULD STILL HAVE SOME LINGERING STORMS ACROSS ERN 1/3 OF AREA MAINLY NE OF A LINE FROM SWEETWATER TO MASON. TEMPERATURES WILL REMAIN ON THE MILD SIDE AS CLOUD COVER AND RAIN WILL HINDER NORMAL DIURNAL HEATING. 11 .LONG TERM... NOT LOOKING LIKE SFC FRONT WILL MAKE AS MUCH PROGRESS INTO THE BIG COUNTRY AS MODELS INDICATING FRONT WILL STALL ACROSS NRN REACHES OF BIG COUNTRY. SO SHOULD CONTINUE TO STAY ON S SIDE OF FRONT. BEST CHANCES FOR TUE/TUE NT WILL BE NRN HALF OF CWA CLOSER TO SFC FEATURE. STILL LOOKING TO MOVE BACK NWD AS A WARM FRONT INTO TX PANHANDLE AND OK BY WED MORNING. WILL HAVE TSTM ACTIVITY TAPERING DOWN AS UPPER FLOW SHIFTS WITH MAIN PACIFIC LOW STILL TRENDING TO MOVE ACROSS THE UPPER PLAINS GIVING WAY TO MORE ZONAL FLOW THROUGH FRI. THIS WILL NOT HELP SFC FRONT TO RUSH THROUGH AREA AND THE PROGRESS WILL BE SLOW FRI INTO SAT AND MOST LIKELY STALL OUT FOR THIS SYSTEM AS WELL...WITH ONLY MINIMAL PROGRESS UNTIL THE LATTER HALF OF THE WEEKEND. HAVE SOME LOW POPS IN FOR FRI WITH BETTER CHANCES FOR SAT AS FRONT FINALLY MAKES A LITTLE MORE PROGRESS INTO THE REGION. NOT MUCH DIURNAL RANGE AS WE ARE ACCUSTOMED TO HERE FOR MON THRU WED AS EXTRA CLOUD COVER/RAIN CHANCES SHOULD KEEP READINGS LOWER DURING THE DAY AND MODERATED OVERNIGHT. BY THU...SHOULD SEE SOME MORE DIURNAL RANGE AS WILL SEE MORE SUNSHINE AND LOSE SOME OF OUR MOISTURE SOURCE TEMPORARILY. SLIGHTLY MODERATING OVERNIGHT TEMPERATURES ACROSS THE NRN HALF AS WE MOVE INTO THE END OF THE WEEK INTO THE WEEKEND AS FRONT PROGRESS INTO THE REGION. 11 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 80 64 80 64 82 / 50 30 40 40 30 SAN ANGELO 84 64 83 66 84 / 40 10 30 30 20 JUNCTION 82 66 84 66 83 / 40 10 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT... IRION...KIMBLE...MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA...SCHLEICHER...STERLING...SUTTON...TOM GREEN. &&
Hazardous weather outlook, Apr 26, 2:28 PM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT SUN APR 26 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 228 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS THE BIG COUNTRY. THERE IS A SLIGHT RISK FOR SEVERE STOMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. THE PRIMARY CONCERN IS FOR THIS AFTERNOON AND TONIGHT WITH THE APPROACH OF A DRYLINE AND UPPER LEVEL DISTURBANCE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND BECOME MORE NUMEROUS THIS AFTERNOON ACROSS THE BIG COUNTRY AND CONCHO VALLEY INTO THE HEARTLAND. SOME OF THE STORMS COULD BE SEVERE. WITH AN INCREASINGLY UNSTABLE AIRMASS AND FAVORABLE VERTICAL SHEAR PROFILES...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...DESTRUCTIVE HAIL AND DAMAGING WINDS. THERE IS POTENTIAL FOR SEVERE STORMS TO CONTINUE TONIGHT. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA EAST OF A LINE FROM SWEETWATER TO EDEN TO JUNCTION. ON TUESDAY...THE ARRIVAL OF A WEAK COLD FRONT INTO A MOIST AND UNSTABLE AIRMASS WILL BRING A THREAT OF SEVERE STORMS TO WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AND TUESDAY OF THIS WEEK.
In the hours before
Special weather statement, Apr 27, 12:04 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1204 AM CDT MON APR 27 2009 TXZ071-072-270600- TOM GREEN TX-IRION TX- 1204 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT FOR TOM GREEN AND IRION COUNTIES... AT 1204 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF KNICKERBOCKER...OR ABOUT 6 MILES EAST OF MERTZON...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-67 NEAR THE IRION-TOM GREEN COUNTY LINE BY 1210 AM CDT SAN ANGELO BY 1230 AM CDT WALL BY 1245 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Apr 27, 12:56 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1256 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL SAN ANGELO 31.45N 100.45W
04/27/2009 E0.75 INCH TOM GREEN TX NWS EMPLOYEE
PENNY HAIL AT NWS SAN ANGELO
&&
11Local storm report, Apr 27, 1:25 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
125 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM HAIL SAN ANGELO 31.45N 100.45W
04/27/2009 E0.88 INCH TOM GREEN TX NWS EMPLOYEE
NICKEL HAIL AT NWS SAN ANGELO
&&
11Special weather statement, Apr 27, 2:24 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 224 AM CDT MON APR 27 2009 TXZ072-073-270830- TOM GREEN TX-CONCHO TX- 224 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT FOR TOM GREEN AND CONCHO COUNTIES... AT 224 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER VANCOURT...OR ABOUT 18 MILES SOUTHWEST OF PAINT ROCK...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VICK BY 230 AM CDT EOLA AND MERETA BY 235 AM CDT THE INTERSECTION OF US-83 AND RANCH ROAD 765 BY 250 AM CDT PAINT ROCK BY 255 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 27, 3:07 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL STERLING CITY 31.84N 100.99W
04/27/2009 E0.88 INCH STERLING TX LAW ENFORCEMENT
NICKEL SIZE HAIL.
&&
11Special weather statement, Apr 27, 4:38 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 438 AM CDT MON APR 27 2009 TXZ154-155-271030- MCCULLOCH TX-SAN SABA TX- 438 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT FOR MCCULLOCH AND SAN SABA COUNTIES... AT 434 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHWEST OF ROCHELLE...OR ABOUT 9 MILES NORTHEAST OF BRADY...MOVING NORTHEAST AT 25 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED 5 MILES NORTHWEST OF BRADY AND 5 MILES NORTH OF ALGERITA...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... PLACID AND US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE BY 445 AM CDT HALL BY 450 AM CDT MERCURY BY 455 AM CDT MILBURN BY 500 AM CDT ELM GROVE AND SKEETERVILLE BY 505 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:06 PM CDT | Tornado Warning | SJT | Crockett, Sutton | 39 min |
| Apr 26, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 60 min |
| Apr 26, 7:37 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 38 min |
| Apr 26, 7:49 PM CDT | Tornado Warning | SJT | Crockett, Sutton | 41 min |
| Apr 26, 7:49 PM CDT | Tornado Warning | SJT | Sutton | 41 min |
| Apr 26, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 47 min |
| Apr 26, 8:30 PM CDT | Tornado Warning | SJT | Sutton | 45 min |
| Apr 26, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 56 min |
| Apr 26, 9:12 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 48 min |
| Apr 26, 9:18 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 57 min |
| Apr 26, 9:39 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Sutton | 51 min |
| Apr 26, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 32 min |
| Apr 26, 9:58 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 32 min |
| Apr 26, 10:28 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 47 min |
| Apr 26, 10:34 PM CDT | Tornado Warning | SJT | Kimble | 41 min |
| Apr 26, 11:17 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 58 min |
| Apr 26, 11:27 PM CDT | Flash Flood Warning | SJT | Kimble | 4 hr |
| Apr 27, 12:14 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 46 min |
| Apr 27, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 60 min |
| Apr 27, 12:46 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 44 min |
| Apr 27, 12:58 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Apr 27, 1:04 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 41 min |
| Apr 27, 1:27 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 48 min |
| Apr 27, 1:51 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 39 min |
| Apr 27, 2:29 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 46 min |
| Apr 27, 2:42 AM CDT | Flash Flood Warning | SJT | Coke, Sterling, Tom Green | 4 hr |
| Apr 27, 3:32 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 43 min |
| Apr 27, 3:51 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch | 4 hr |
| Apr 27, 4:26 AM CDT | Flash Flood Watch | SJT | Brown, Coke, Coleman, Concho, Crockett, Irion and 10 more | 9 hr |
| Apr 27, 5:13 AM CDT | Flash Flood Warning | SJT | Coke, Irion, Sterling, Tom Green | 4 hr |
| Apr 27, 6:12 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Sterling, Tom Green | 48 min |
| Apr 27, 6:44 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 26 min |
| Apr 27, 6:51 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 24 min |
| Apr 27, 6:55 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Tom Green | 6 hr |
| Apr 27, 7:28 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 47 min |
| Apr 27, 8:07 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, Menard, San Saba | 6 hr |
| Apr 27, 8:54 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 6 hr |
| Apr 27, 9:43 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 5 hr |
| Apr 27, 10:27 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 48 min |
| Apr 27, 11:05 AM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.